Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 19, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 16, 2014, 11:04 AM CDT for 10 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2014, 11:04 AM CDT (16:04 UTC)
- Expired
- Apr 16, 2014, 4:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Gove County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3221 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836 WWUS73 KGLD 161604 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1004 AM MDT WED APR 16 2014 COZ090>092-KSZ001-002-013>015-027>029-041-042-NEZ079-162100- /O.NEW.KGLD.WI.Y.0019.140416T1604Z-140416T2100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... HOXIE...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI... BENKELMAN 1004 AM MDT WED APR 16 2014 /1104 AM CDT WED APR 16 2014/ ...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON. * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS 45-50 MPH. * TIMING/DURATION...NORTHWEST WINDS WILL BEGIN TO SLOWLY DIMINISH BY MID-AFTERNOON. * OTHER IMPACTS...BLOWING DIRT WILL REDUCE VISIBILITY LOCALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
1 follow-up statement
725 WWUS73 KGLD 162049 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 249 PM MDT WED APR 16 2014 COZ090>092-KSZ001-002-013>015-027>029-041-042-NEZ079-162200- /O.EXP.KGLD.WI.Y.0019.000000T0000Z-140416T2100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... HOXIE...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI... BENKELMAN 249 PM MDT WED APR 16 2014 /349 PM CDT WED APR 16 2014/ ...WIND ADVISORY WILL EXPIRE AT 3 PM MDT /4 PM CDT/ THIS AFTERNOON... NORTHWEST WINDS OF 30 TO 40 MPH ARE FORECAST TO GRADUALLY WEAKEN OVER THE NEXT HOUR OR TWO AND DROP BELOW ADVISORY LEVELS. BY EARLY EVENING...WINDS WILL BECOME NORTHEAST AT 10 TO 15 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 16, 8:08 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 16, 8:08 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 708 AM MDT WED APR 16 2014 .SHORT TERM...(THIS AFTERNOON THROUGH THURSDAY) ISSUED AT 707 AM MDT WED APR 16 2014 UPPER FLOW WILL BE WESTERLY TODAY. FLOW TURNS NORTHWESTERLY TONIGHT AND CONTINUES THROUGH THURSDAY NIGHT. A RIDGE MOVES INTO THE ROCKIES FRIDAY AND INTO THE PLAINS FRIDAY NIGHT. A FRONT MOVES INTO THE CENTRAL PLAINS EARLY THIS MORNING. SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND CONTINUE OVER THE CENTRAL PLAINS THROUGH FRIDAY. A SURFACE TROUGH WILL MOVE INTO EASTERN COLORADO FRIDAY NIGHT. THE GFS AND NAM BOTH INDICATE CONSIDERABLE CHANGE IS NECESSARY TO THE FORECAST FOR TONIGHT AND THURSDAY. BOTH CONTINUE TO BRING THE BEST MOISTURE ACROSS THE SOUTHERN FA BUT THE AREA IS FURTHER SOUTH SO THAT ONLY A SMALL PART OF THE SOTUHERN FA WILL BE IMPACTED. THE TIMING OF BEST MOISTURE IS IN THE OVERNIGHT PERIOD. THE REST OF THE FA WILL HAVE LIMITED MOISTURE AND SUBSIDENCE. SHOWERS MAY LINGER IN THE FAR SOUTHERN FA THURSDAY MORNING, OTHER THAN SOME LATE AFTERNOON INSTABILITY VIRGA SHOWERS (THE TQ INDEX IS AROUND 14) IN THE FAR NORTHWEST THE REST OF THE FA WILL BE DRY. THE NET RESULT IS THAT POPS WILL BE LOWERED SIGNIFICANTLY WITH POPS ONLY OVER THE SOUTHWESTERN FA. SNOWFALL AMOUNTS WILL BE VERY MINOR COVERING MAINLY WESTERN PORTIONS OF KIT CARSON AND CHEYENNE COUNTIES IN COLORADO. REMAING PERIODS THROUGH FRIDAY NIGHT WILL BE DRY DUE TO LACK OF MOISTURE AND SUBSIDENCE. SURFACE WINDS MAY APPROACH WIND ADVISORY CRITERIA THIS MORNING FOR A COUPLE OF HOURS AS THE FRONT MOVES THROUGH. GUIDANCE AND MODEL DATA INDICATE A SHORT-LIVED EVENT WITH ONLY MARGINAL WIND SPEEDS. THE STRONGEST WIND SHOULD OCCUR AROUND 15Z WITH DECREASING WIND BY 18Z. BUFKIT SOUNDINGS SUPPORT THIS TIMING AS WELL. MAX WIND GUSTS COULD REACH 35KTS OR 40 MPH EARLY THIS MORNING. MAX TEMPERATURES TODAY SHOULD RANGE FROM THE UPPER 50S TO THE LOWER 60S. MAX TEMPERATURES ON THURSDAY WILL BE COOLER WITH READINGS IN THE LOWER 50S. TEMPERATURES AROUND 70 ARE FORECAST FOR FRIDAY. MIN TEMPERATURES WILL COOL TO THE LOWER 30S TONIGHT AND THURSDAY NIGHT. WARMER MIN TEMPERATURES IN THE MID 40S ARE FORECAST FOR FRIDAY NIGHT. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 220 AM MDT WED APR 16 2014 THE SATURDAY THROUGH TUESDAY PERIOD WILL START OUT WITH SOME GOOD CHANCES FOR PRECIPITATION OVER THE WEEKEND. AN UPPER LEVEL LONG TROUGH WILL DRIFT EAST TOWARD THE AREA SATURDAY. AT THE SURFACE A DRY LINE WILL BE IN PLACE NEAR THE CO/KS LINE AHEAD OF A SURFACE LOW. DURING THE AFTERNOON A 700MB SHORT WAVE TROUGH WILL APPROACH THE DRY LINE...CAUSING STORMS TO DEVELOP. THE STORM COVERAGE SHOULD INCREASE THROUGH THE AFTERNOON AND INTO THE EVENING AS INSTABILITY EAST OF THE DRY LINE INCREASES AND LIFT STRENGTHENS AS THE UPPER LEVEL TROUGH MOVES THROUGH. THE BEST CHANCE FOR RAINFALL WILL BE OVER THE SOUTHEAST HALF OF THE AREA AHEAD OF THE 700MB TROUGH. THE STORM ACTIVITY WILL MOVE EAST OF THE AREA SUNDAY AHEAD OF THE 500MB TROUGH AXIS THAT WILL MOVE THROUGH DURING THE AFTERNOON. WOULD LIKE TO HAVE GONE HIGHER WITH THE RAINFALL CHANCES FOR SATURDAY EVENING...BUT WILL HOLD OFF FOR NOW SINCE THIS IS STILL THREE DAYS AWAY AND THE PLACEMENT OF THE 700MB TROUGH MAY CHANGE BEFORE SATURDAY ARRIVES. MONDAY THE UPPER LEVEL RIDGE BUILDS OVER THE AREA BEHIND THE EXITING LONG WAVE TROUGH. HOWEVER MODELS ARE SHOWING AN UPPER LEVEL SHORT WAVE TROUGH MOVING OVER TOP OF THE RIDGE. AS THE TROUGH MOVES OVER THE DRY LINE IN EASTERN COLORADO...SOME ISOLATED STORMS MAY DEVELOP OVER THE WESTERN HALF OF THE AREA DURING THE AFTERNOON AS THE TROUGH MOVES THROUGH. BY THE EVENING THE TROUGH WILL FILL CAUSING STORMS THAT DEVELOP TO END. THE RIDGE WILL ALLOW UNSEASONABLY WARM TEMPERATURES TO DEVELOP OVER THE AREA. TUESDAY THE UPPER LEVEL RIDGE WILL CONTINUE TO REMAIN OVER THE AREA. THE UNSEASONABLY WARM TEMPERATURES WILL WARM EVEN FURTHER. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 505 AM MDT WED APR 16 2014 VFR CONDITIONS ARE EXPECTED AT KGLD FOR THE NEXT 24 HOURS. A TROUGH PASSING THROUGH THE REGION WILL ONLY A MINOR IMPACTS OF INCREASING MID LEVEL CLOUDS. HOWEVER, A COLD FRONT PRECEDING THE STORM WILL BRING A FEW HOURS OF GUSTY NORTHWEST WINDS. KMCK WILL HAVE SIMILAR CONDITIONS WITH THE EXCEPTION OF SOME STRATUS EARLY THURSDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...FS LONG TERM...JTL AVIATION...FS
Hazardous weather outlook, Apr 16, 5:14 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 414 AM MDT WED APR 16 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171400- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 414 AM MDT WED APR 16 2014 /514 AM CDT WED APR 16 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED FOR A COUPLE OF HOURS THIS MORNING. WINDS WILL GRADUALLY DECREASE DURING THE AFTERNOON. SOME LIGHT SNOW MAY REDUCE VISIBILITIES AND CREATE SLICK ROADS LATE TONIGHT IN WESTERN PORTIONS OF KIT CARSON AND CHEYENNE COUNTIES IN COLORADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE TRI STATE AREA SATURDAY AFTERNOON AND AGAIN MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.